MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK STATUS+

SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK STATUS+
Catalog Number 10379675
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has requested the instrument and power supply to be returned as well as more information for further investigation.The cause of this event is unknown.
 
Event or Problem Description
The customer stated that there was visible smoke coming from their clinitek status+.No flames were seen.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens showed due diligence in attempting to obtain additional information regarding the return of the product.However, to date, there have not been any additional updates on the return.Without the requested product, the investigation could not proceed.The d16 component can fail when incorrect power is connected to the device, either through plugging in the wrong power supply (device uses a common barrel connector) or using 3.5v rechargeable batteries (device specifies using common 1.5v aa batteries).This can also be caused by any natural event which causes a power surge.This can cause some smoke to appear, but it is not a fire risk.However, without the return of this instrument this cannot be confirmed.The cause of this event is unknown.
 
Additional Manufacturer Narrative
Upon investigation, evidence of voltage overload on the main board was identified.Specifically, the d16 diode was damaged.When a d16 component fails, the contents on the inside may appear as smoke.Furthermore, d16 fails when an incorrect power source is connected to the device, through plugging in the wrong power supply or this can be caused by any natural event causing a power surge.Although damage to the d16 diode was identified, the source of the high voltage cannot be determined with the information provided.The d16 on the main board was the likely source of the light smoke produced, but it is not a fire risk due to plastics being 94v0.The recommendation from siemens is to ensure that appropriate power source is used, or to use a power conditioner to prevent uninterrupted power or surges.

Brand Name
CLINITEK STATUS+
Common Device Name
CLINITEK STATUS+
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
northern road
chilton industrial estate
sudbury, suffolk CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key19180547
Report Number3002637618-2024-00046
Device Sequence Number17962015
Product Code JIL
UDI-Device Identifier00630414574639
UDI-Public00630414574639
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K091216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10379675
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by ManufacturerNot provided
05/28/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/13/2024
06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown